MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132705
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) procedure with a thermocool smarttouch catheter and suffered a heart block av which required prolonged hospitalization.The report indicated that an adverse event occurred today (30-apr-2025), during mapping of the right atrium.His points tagged on the map with the thermocool smarttouch catheter.Ablation performed at 30w, also 40w.On visitag 9 chb occurred.The physician ablated the pathway at 50w, then stopped rf and a period of monitoring began.The patient remained in complete heart block with an escape rate of 55 bpm.The patient is being monitored overnight in the hospital.The patient was stable when they left the lab, and no temporary pacemaker was used for pacing or pacemaker was fitted as of today.The physician¿s opinion on the cause of this adverse event was procedure.Fast pathway ablated.Intervention provided was steroid given and overnight monitoring.The outcome of the adverse event is unknown at the time, and the patient left the lab in a stable position.The patient requires extended hospitalization overnight stay for monitoring to see if the patient resumes to sinus rhythm or needs a pacemaker.Force visualization features used were used all, graph, dashboard, vector, and visitag.The visitag module parameters for stability used were 3mm, 3 seconds, 3 grams, and f/t 25%.No additional filter used with the visitag.Color options used was impedance drop (range 5-10).Catheter not available for return (there was no issue with the catheter).
 
Additional Manufacturer Narrative
The investigation was completed on 31-may-2025.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31520277m and no internal action related to the complaint was found during the review.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22080997
Report Number2029046-2025-01694
Device Sequence Number21219349
Product Code LPB
UDI-Device Identifier10846835009200
UDI-Public(01)10846835009200(17)271216(10)31520277M
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD132705
Device Lot Number31520277M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer05/31/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR; UNK_CARTO 3
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown